Doctor insights on:
Vaso Vagal Shock
Do doctors think it's hypovolemic shock, cardiogenic shock, increased blood pressure, or vascular shock?
Question : Your question is not expressed well, can't tell what "it" is. As a famous person once said, depends on what it is. ...Read more
A Drop in Heart Rate: Vasovagal syncope refers to passing out when the vagus or 10th cranial nerve is stimulated. One important function of the vagus is to slow your heart down. Any activity that increases the pressure inside your abdomen can stimulate the vagus. So vasovagal syncope often happens when one is bearing down to try to urinate as in elderly men standing at the toliet. ...Read more
No its not common : But is a real complication.Get a more detailed answer ›
Electrolytes: Hyperkalemia can caus several ECG abnormalities. First one may see "peaked t waves". Ventricular ectopic beats (pvc's) as well as tachycardia may develop. If untreated the rate can slow and a "sine wave pattern" which is a wide slow wave form that is a pre-terminal rhythm. Hyper kalmia is a medical emergency that needs to be treated rapidly. ...Read more
Common fainting: When the nerve vagus causes a fainting spell. Usually this happens in responds to a recent stimulus like when injecting needles, watching blood, during medical procedures, while fasting, while standing for long periods, while in fear or panic. When there is no other obvious cause for fainting it is said that is called "vasovagal syncope". There are other causes of syncope or loss of consciousness. ...Read moreSee 1 more doctor answer
Syncope: Psychogenic syncope has no underlying cardiac or neurologic casues usually the result of a psychiatric issue. Neurogenic syncope can result from cardiac disease such as an arrythmia or the result of blood pressure instability. Cardiac eval and tilt table testing can often help diagnose the causes. ...Read more
Many causes: Heart attack, acute myocarditis and stress induced cardiomyopathy can all cause weakness of heart pump and cardiogenic shock. Acute valve problems or dysruption of heart muscle can happen with heart attacks and infection of the heart (endocarditis) and cause cardiogenic shock. Severe heart rhythm problems can also cause ineffective heart pump function and cardiogenic shock. ...Read more
Sudden high BP/pulse, flushing, vertigo, intestinal spasms, violent(mucus only)diarrhea, nausea/vomiting. Lasts 1/2-1 hr. Vasovagal or something else?
Yes: For sure.Get a more detailed answer ›